Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 19, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 9, 2013, 6:20 PM CST for Brown County, McCulloch County, San Saba County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2013, 6:20 PM CST (00:20 UTC)
- Expired
- Mar 9, 2013, 7:00 PM CST
- In force
- 40 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Brown County, TX, McCulloch County, TX, San Saba County, TX
The radar
The Dyess AFB radar (KDYX), 131 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 1:46 PM CST | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1444 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 10.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 5:08 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 9, 5:08 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 508 PM CST SAT MAR 9 2013 .AVIATION... /00AZ UPDATE/ AN UPPER LEVEL SYSTEM HAS PUSHED A COLD FRONT EAST THROUGH MOST OF WEST CENTRAL TEXAS THIS EVENING WITH VFR CONDITIONS OVER THE WESTERN TERMINALS THROUGH THE REMAINDER OF THE TAF PERIOD. THE WESTERN TAF SITES WILL HAVE POSTFRONTAL WINDS FROM THE NORTHWEST GUSTING TO AROUND 30 KTS BY SUNRISE TOMORROW. FOR KJCT AND KBBD...A LINE OF THUNDERSTORMS WILL PUSH THROUGH THE TERMINALS WITH A CHANCE OF THUNDERSTORMS FROM 00Z-04Z THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 42 56 27 60 35 / 20 5 5 0 0 SAN ANGELO 41 57 28 66 33 / 20 5 5 0 0 JUNCTION 47 63 25 66 30 / 80 5 5 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL...JONES...NOLAN...STERLING. && 15
Hazardous weather outlook, Mar 9, 3:34 PM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 334 PM CST SAT MAR 9 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-102145- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 334 PM CST SAT MAR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT...MAINLY EAST OF LINE FROM ALBANY...TO BALLINGER...TO SONORA. SOME OF THESE STORMS MAY BECOME SEVERE...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE FOR THE REST OF THIS AFTERNOON ACROSS THE WESTERN BIG COUNTRY AND NORTHWEST CONCHO VALLEY DUE TO THE COMBINATION OF GUSTY WEST TO SOUTHWEST WINDS...DRY AIR AND ABOVE NORMAL TEMPERATURES. A RED FLAG WARNING IS IN EFFECT WEST OF A HASKELL TO ROBERT LEE LINE UNTIL 6 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON SUNDAY DUE TO THE COMBINATION OF GUSTY NORTH WINDS AND DRY AIR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY FOR PORTIONS OF THE HEARTLAND ...NORTH EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY LATE THIS AFTERNOON AND EVENING. 24
In the hours before
Special weather statement, Mar 9, 4:04 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
404 PM CST SAT MAR 9 2013
TXZ140-092230-
BROWN TX-
404 PM CST SAT MAR 9 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CST FOR BROWN
COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
DANGEROUS LIGHTNING
GUSTY WINDS AND HAIL
AT 401 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF LAKE BROWNWOOD...OR ABOUT 7 MILES NORTHWEST OF BROWNWOOD...MOVING
NORTHEAST AT 45 MPH.
NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING!
POTENTIAL STORM IMPACTS INCLUDE...
FIRE IGNITED BY LIGHTNING...
LOCALIZED SHORT DURATION POWER OUTAGES...
POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING OUTDOORS...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL VEHICLE DENTS...
MINOR INJURY POSSIBLE...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
THE STRONG THUNDERSTORM WILL BE NEAR...
OWENS AND LAKE BROWNWOOD NEAR BYRDS STORE BY 410 PM CST
MAY BY 420 PM CST
LAT...LON 3168 9904 3180 9919 3206 9910 3208 9893
3178 9871 3177 9872
TIME...MOT...LOC 2204Z 224DEG 37KT 3181 9902
DANGEROUS LIGHTNING
HAIL...NICKEL SIZE
WIND...45+ MPHLocal storm report, Mar 9, 5:08 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
508 PM CST SAT MAR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 15 NW BROWNWOOD 31.86N 99.17W
03/09/2013 E0.88 INCH BROWN TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1300083
PMLocal storm report, Mar 9, 5:21 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
521 PM CST SAT MAR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 7 SW MAY 31.91N 99.00W
03/09/2013 E1.00 INCH BROWN TX PUBLIC
&&
EVENT NUMBER SJT1300084
PMSpecial weather statement, Mar 9, 5:24 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
524 PM CST SAT MAR 9 2013
TXZ073-168-100000-
MENARD TX-CONCHO TX-
524 PM CST SAT MAR 9 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CST FOR MENARD
AND CONCHO COUNTIES...
AT 518 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 15 MILES SOUTHWEST OF EDEN...OR ABOUT
16 MILES NORTHWEST OF MENARD...MOVING NORTHEAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
LIVE OAK BY 530 PM CST
US-83 NEAR THE MENARD-CONCHO COUNTY LINE BY 535 PM CST
EDEN BY 545 PM CST
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3108 10012 3109 10011 3138 9990 3107 9961
3094 10000
TIME...MOT...LOC 2323Z 235DEG 30KT 3107 9997
15Local storm report, Mar 9, 5:25 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
525 PM CST SAT MAR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 1 NW SAN ANGELO 31.46N 100.47W
03/09/2013 E1.00 INCH TOM GREEN TX NWS EMPLOYEE
&&
EVENT NUMBER SJT1300085
PMLocal storm report, Mar 9, 5:34 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
534 PM CST SAT MAR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 12 NW BROWNWOOD 31.83N 99.14W
03/09/2013 E1.75 INCH BROWN TX PUBLIC
&&
EVENT NUMBER SJT1300086
PMThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:03 PM CST | Areal Flood Advisory | SJT | Brown, McCulloch, San Saba | 117 min |
| Mar 9, 6:11 PM CST | Severe Thunderstorm Warning | SJT | Kimble | 34 min |
| Mar 9, 6:28 PM CST | Severe Thunderstorm Warning | SJT | Concho, Menard | 32 min |
| Mar 9, 6:43 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Menard | 32 min |
| Mar 9, 6:47 PM CST | Special Weather Statement | SJT | Sutton | 28 min |
| Mar 9, 6:52 PM CST | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard | 38 min |
| Mar 9, 6:56 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Menard, Sutton | 49 min |
| Mar 9, 7:05 PM CST | Tornado Warning | SJT | Kimble | 25 min |
| Mar 9, 7:08 PM CST | Severe Thunderstorm Warning | SJT | Concho, Menard | 37 min |
| Mar 9, 7:16 PM CST | Severe Thunderstorm Warning | SJT | McCulloch | 29 min |
| Mar 9, 7:20 PM CST | Severe Thunderstorm Warning | SJT | San Saba | 10 min |
| Mar 9, 7:26 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Mason | 49 min |
| Mar 9, 7:35 PM CST | Severe Thunderstorm Warning | SJT | San Saba | 25 min |
| Mar 9, 7:35 PM CST | Severe Thunderstorm Warning | SJT | McCulloch | 25 min |
| Mar 9, 7:47 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Menard | 43 min |
| Mar 9, 8:06 PM CST | Areal Flood Advisory | SJT | Kimble, McCulloch, Mason, Menard, San Saba, Sutton | 114 min |
| Mar 9, 8:09 PM CST | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 51 min |
| Mar 9, 8:24 PM CST | Tornado Warning | SJT | Kimble, Mason, Menard | 36 min |
| Mar 9, 8:46 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Mason | 29 min |
| Mar 9, 8:51 PM CST | Tornado Warning | SJT | Kimble, Mason | 24 min |
| Mar 9, 8:58 PM CST | Severe Thunderstorm Warning | SJT | Kimble | 32 min |
| Mar 9, 9:15 PM CST | Severe Thunderstorm Warning | SJT | Mason | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.